Mayo Clinic Connect
Jason Jameson, M.D., urologist, at Mayo Clinic in Arizona discusses testosterone and men's health. Learn more about:
Dr. Jameson answered questions following the presentation.
I had a prostatectomy done in 2007 and I am 76 years old and I have been Cancer free since. Can I take testosterone medicine or treatment done on me . I heard that if u had prostate cancer it not advisable to take testosterone as it can bring back the cancer again. Like to hear your comments on that. Thanks –Roy
I would like to invite @wishingtobepainfree to this discussion as you have recently discussed testosterone. Do you have a question you would like to submit to Dr. Jameson for the Facebook Live event?
I am recovering from head & neck cancer (base of tongue). My Oncologist yesterday at my appointment told me that my testosterone may be part of the cause of my severe fatigue. She took lab work (blood) to test. If she thinks I need testosterone treatments, what and how will that be administered?
Is Androgel effective? Is it safe?
My husband is 65, he is now having terrible hot flashes. Could this be from low testosterone?
Jump to this post
Hello @rnic, thank you for posting a question to this Q&A. I hope you enjoyed the video. You may want to also check out the discussion taking place on Connect specifically centered around head and neck cancer, http://mayocl.in/2eskY6G.
At 17:50 of the broadcast, “What we know at this point is that testosterone does not cause prostate cancer. But in your case, the fact you have had a prostatectomy, it really depends on your current status of prostate cancer. If you have had an undetectable PSA since your surgery in 2007, the risk of testosterone is not significant in that case. Studies have shown that men who have been treated with testosterone after prostatectomy, as long as they don’t have active disease, testosterone has not caused significant problems. The decision should be made with the patient and the urologist.”
At 19:50 of the broadcast, “The two cancers where there is a main concern is prostate and breast cancer because of the nature of the cancer in relation to androgens. I am not aware of any specific affects of androgens on head and neck cancers. However, it is always important to discuss with your oncologist and doctors about all medicines.”
Liked by rnic
At 20:45 of the broadcast, “It can be. One thing that can occur over age is that your testosterone to estrogen levels can become misbalanced, which may lead to these sort of symptoms.”
Liked by Leonard
I am really interested to know if there are any legitimate, Male Enhancement/Libido raising/ supplements on the market?? There are literally thousands of them I noticed, and I imagine most are worthless and a waste of money .I am a 70 year old man, pretty healthy. I also had a urologist check me out recently, and was told my testosterone levels were pretty good for my age ,and that my prostate was SLIGHTLY enlarged, but nothing of concern right now. So I don`t know what the problem is . I have very low desire, ,but use Viagra or Cialis for help to get and maintain an erection. They DO work , when I use them, but the " horniness or desire" is actually not there normally until my wife initiates intimacy, and slowly coaxes me to take a pill, and then gets me to the point of erection after a while. We would BOTH like to have a more active sex life…………. it`s come down to maybe once a a month….IF lucky. All her doing BTW. Am really frustrated …………please help ??
Hi @shashana11 that must be so frustrating to lack the desire in order to have the active sex life you and your wife want. I'd like to share this article from Mayo Clinic that discusses some causes of low libido: https://mayoclinichealthsystem.org/hometown-health/speaking-of-health/lets-talk-low-libido
I also would like to share this thread that discusses the difference between libido and erectile dysfunction as you may be able to find some helpful information: https://connect.mayoclinic.org/discussion/ed-versus-libido/
Some medications including Antidepressants, some Seizure meds Antacids, Diuretics, various heart medications can lower libido or cause ED as can the aging process and certain medical conditions like Diabetes, Heart Disease, Stress, anxiety and a major cause is Depression. Emotional and relationship issues also cause libido problems. Libido problems unfortunately cant always be fixed.
I hope you get the help you need,
Liked by Sundance(RB)
Thank you for your reply Leonard. FORTUNATELY I have NONE of those conditions or diseases. I am not depressed. ( Not that I know of.Have no reason to be. Have a beautiful wife I love dearly, a great , stress free life. (retired), no money problems. good health, great family ) I don`t smoke. ( never have ) I don`t drink , except for an occasional glass of wine or two socially. I also do not take ONE single pill for anything, other than a VERY occasional Motrin for VERY rare headaches. I am basically healthy as an ox except for the low libido problem. When I take a Viagra, or Cialis, they DO help, however the desire that was as an 18 year old is way gone…. lol. Maybe that`s considered normal for most men. I don`t know. Just looking for something that may just kickstart the "horniness" into gear when needed. Hoping to find an answer soon.
Liked by Ethan McConkey, Moderator
Thank you for the articles. Will read them today. Will stay in touch, and let you know if I have any success.
I know the feeling.my wife is 11 years younger .being on flowmax,hbp meds,and heart meds.i take viagra but sometimes that does no good.so we bring a lot of sex toys into our sex life.you be surprised what they make .massage wands are very fun to use on her clit area..im saying u can still enjoy sex and have at any age.
version 188.8.131.52.3.3Page loaded in 1.215 seconds